Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 61, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2018, 12:31 PM CDT for Clark County, Scotland County, Missouri; 5 counties in Iowa. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2018, 12:31 PM CDT (17:31 UTC)
- Expired
- Jun 14, 2018, 1:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | HAIL 1.25 | 3 Se Keosauqua, IA | |
| Jun 14, 1:00 PM CDT | TSTM WND DMG | 1 Ssw Mooar, IA | 6 INCH DIAMETER TREE BRANCHES DOWN. |
| Jun 14, 1:03 PM CDT | TSTM WND DMG | Fort Madison, IA | TREE FELL ON POWERLINES CAUSING A POWER OUTAGE IN DOWNTOWN. ABOUT 1400 CUSTOMERS WITHOUT POWER. |
| Jun 14, 1:06 PM CDT | TSTM WND DMG | 1 Ese Burlington, IA | A COUPLE TREES AND POWERLINES DOWN ACROSS BURLINGTON. |
| Jun 14, 1:06 PM CDT | TSTM WND DMG | Keokuk, IA | TREE FELL ON POWERLINES WITH ABOUT 100 CUSTOMERS OUT OF POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WUUS53 KDVN 141731
SVRDVN
IAC057-087-101-111-177-MOC045-199-141830-
/O.NEW.KDVN.SV.W.0061.180614T1731Z-180614T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1231 PM CDT THU JUN 14 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Henry County in southeastern Iowa...
Des Moines County in southeastern Iowa...
Van Buren County in southeastern Iowa...
Jefferson County in southeastern Iowa...
Lee County in southeastern Iowa...
Scotland County in northeastern Missouri...
Clark County in northeastern Missouri...
* Until 130 PM CDT.
* At 1229 PM CDT, severe thunderstorms were located along a line
extending from near Crawfordsville to near Olds to near Salem to
near Bonaparte to near Cantril, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burlington, Fort Madison, Keokuk, Mount Pleasant, Kahoka, Nauvoo,
Keosauqua, West Burlington, Hamilton, New London, Warsaw,
Mediapolis, Winfield, West Point, Danville, Donnellson, Montrose,
Wayland, Birmingham and Milton.
If you are at downtown Burlington you should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4026 9183 4060 9220 4060 9218 4090 9217
4100 9183 4114 9165 4116 9166 4116 9137
4108 9137 4107 9125 4090 9101 4082 9109
4067 9112 4064 9119 4061 9134 4055 9141
4050 9136 4040 9137 4035 9146 4025 9150
TIME...MOT...LOC 1729Z 315DEG 38KT 4123 9162 4108 9157 4089 9161 4075
9177 4059 9205
HAIL...1.00IN
WIND...60MPH
$$
Gibbs5 follow-up statements
250
WWUS53 KDVN 141742
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1242 PM CDT THU JUN 14 2018
IAC057-087-101-111-177-MOC045-199-141830-
/O.CON.KDVN.SV.W.0061.000000T0000Z-180614T1830Z/
Henry IA-Des Moines IA-Van Buren IA-Jefferson IA-Lee IA-Scotland MO-
Clark MO-
1242 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR HENRY...DES MOINES...VAN BUREN...SOUTHEASTERN JEFFERSON...LEE...
NORTHEASTERN SCOTLAND AND CLARK COUNTIES...
At 1241 PM CDT, severe thunderstorms were located along a line
extending from near Olds to near Mount Pleasant to near St. Paul to
near Donnellson to near Granger, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters. At 1240 PM CDT a spotter reported
half dollar size south of Keosauqua.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burlington, Fort Madison, Keokuk, Mount Pleasant, Kahoka, Nauvoo,
Keosauqua, West Burlington, Hamilton, New London, Warsaw, Mediapolis,
Winfield, West Point, Danville, Donnellson, Montrose, Wayland,
Birmingham and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4026 9183 4060 9220 4060 9218 4090 9217
4100 9183 4114 9165 4116 9166 4116 9137
4108 9137 4107 9125 4090 9101 4082 9109
4067 9112 4064 9119 4061 9134 4055 9141
4050 9136 4040 9137 4035 9146 4025 9150
TIME...MOT...LOC 1741Z 315DEG 38KT 4115 9151 4100 9146 4081 9150 4067
9166 4051 9194
HAIL...1.25IN
WIND...60MPH
$$
Gibbs112
WWUS53 KDVN 141751
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1251 PM CDT THU JUN 14 2018
IAC101-141800-
/O.CAN.KDVN.SV.W.0061.000000T0000Z-180614T1830Z/
Jefferson IA-
1251 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4026 9183 4060 9220 4060 9218 4068 9215
4085 9175 4106 9152 4108 9137 4107 9125
4090 9101 4082 9109 4067 9112 4064 9119
4061 9134 4055 9141 4050 9136 4040 9137
4035 9146 4025 9150
TIME...MOT...LOC 1750Z 315DEG 38KT 4110 9144 4095 9139 4076 9143 4062
9159 4046 9187
$$
IAC057-087-111-177-MOC045-199-141830-
/O.CON.KDVN.SV.W.0061.000000T0000Z-180614T1830Z/
Henry IA-Des Moines IA-Van Buren IA-Lee IA-Scotland MO-Clark MO-
1251 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHERN HENRY...DES MOINES...SOUTHERN VAN BUREN...LEE...
NORTHEASTERN SCOTLAND AND CLARK COUNTIES...
At 1250 PM CDT, severe thunderstorms were located along a line
extending from near Winfield to New London to near West Point to near
Donnellson to Luray, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burlington, Fort Madison, Keokuk, Mount Pleasant, Kahoka, Nauvoo,
Keosauqua, West Burlington, Hamilton, New London, Warsaw, Mediapolis,
West Point, Danville, Donnellson, Montrose, Wayland, Milton,
Bonaparte and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4026 9183 4060 9220 4060 9218 4068 9215
4085 9175 4106 9152 4108 9137 4107 9125
4090 9101 4082 9109 4067 9112 4064 9119
4061 9134 4055 9141 4050 9136 4040 9137
4035 9146 4025 9150
TIME...MOT...LOC 1750Z 315DEG 38KT 4110 9144 4095 9139 4076 9143 4062
9159 4046 9187
HAIL...1.00IN
WIND...60MPH
$$
Gibbs506
WWUS53 KDVN 141806
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
106 PM CDT THU JUN 14 2018
IAC087-177-MOC199-141815-
/O.CAN.KDVN.SV.W.0061.000000T0000Z-180614T1830Z/
Henry IA-Van Buren IA-Scotland MO-
106 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY...SOUTHERN VAN
BUREN AND NORTHEASTERN SCOTLAND COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4026 9183 4037 9195 4060 9194 4060 9172
4072 9172 4074 9154 4081 9154 4081 9137
4108 9137 4107 9125 4090 9101 4082 9109
4067 9112 4064 9119 4061 9134 4056 9140
4050 9136 4040 9137 4035 9146 4025 9150
TIME...MOT...LOC 1805Z 315DEG 38KT 4100 9130 4085 9125 4066 9129 4052
9145 4036 9173
$$
IAC057-111-MOC045-141830-
/O.CON.KDVN.SV.W.0061.000000T0000Z-180614T1830Z/
Des Moines IA-Lee IA-Clark MO-
106 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR DES MOINES...LEE AND CLARK COUNTIES...
At 105 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Mount Union to Middletown to near
Niota to near Montrose to near Kahoka, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burlington, Fort Madison, Keokuk, Kahoka, Nauvoo, West Burlington,
Hamilton, Warsaw, Mediapolis, West Point, Danville, Donnellson,
Montrose, Wayland, Middletown, Wyaconda, Alexandria, Franklin, St.
Paul and Luray.
If you are at downtown Burlington you should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4026 9183 4037 9195 4060 9194 4060 9172
4072 9172 4074 9154 4081 9154 4081 9137
4108 9137 4107 9125 4090 9101 4082 9109
4067 9112 4064 9119 4061 9134 4056 9140
4050 9136 4040 9137 4035 9146 4025 9150
TIME...MOT...LOC 1805Z 315DEG 38KT 4100 9130 4085 9125 4066 9129 4052
9145 4036 9173
HAIL...1.00IN
WIND...60MPH
$$
Gibbs246
WWUS53 KDVN 141815
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
115 PM CDT THU JUN 14 2018
IAC057-111-MOC045-141830-
/O.CON.KDVN.SV.W.0061.000000T0000Z-180614T1830Z/
Des Moines IA-Lee IA-Clark MO-
115 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL DES MOINES...CENTRAL LEE AND SOUTHERN CLARK COUNTIES...
At 115 PM CDT, severe thunderstorms were located along a line
extending from near Mediapolis to Burlington to near Dallas City to
near Keokuk to 8 miles south of Kahoka, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burlington, Fort Madison, Keokuk, Kahoka, Nauvoo, West Burlington,
Hamilton, Warsaw, Montrose, Wayland, Middletown, Alexandria, Gulf
Port, New Boston, Iowa Army Ammunition Plant, St. Francisville,
Winchester, Pontoosuc, Keokuk Airport and Gregory Landing.
If you are at downtown Burlington you should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4026 9183 4037 9195 4045 9170 4055 9157
4061 9146 4079 9128 4100 9115 4090 9101
4082 9109 4067 9112 4064 9119 4061 9134
4056 9140 4050 9136 4040 9137 4035 9146
4025 9150
TIME...MOT...LOC 1815Z 312DEG 37KT 4095 9114 4080 9111 4060 9120 4046
9137 4031 9178
HAIL...1.00IN
WIND...60MPH
$$
Gibbs300
WWUS53 KDVN 141823
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
123 PM CDT THU JUN 14 2018
IAC057-111-MOC045-141833-
/O.EXP.KDVN.SV.W.0061.000000T0000Z-180614T1830Z/
Des Moines IA-Lee IA-Clark MO-
123 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DES MOINES...CENTRAL
LEE AND SOUTHERN CLARK COUNTIES WILL EXPIRE AT 130 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4026 9183 4037 9195 4045 9170 4055 9157
4061 9146 4079 9128 4100 9115 4090 9101
4082 9109 4067 9112 4064 9119 4061 9134
4056 9140 4050 9136 4040 9137 4035 9146
4025 9150
TIME...MOT...LOC 1823Z 315DEG 38KT 4089 9107 4074 9104 4054 9113 4040
9130 4025 9171
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:56 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 6:56 AM CDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 656 AM CDT Thu Jun 14 2018 ...12z AVIATION UPDATE... .SYNOPSIS... Issued at 330 AM CDT Thu Jun 14 2018 Latest sfc analysis was indicating high pressure centered just east of the local CWA, with high boundary layer moisture pool ringing around it's southern and western periphery. 25 to 30+ KT southwesterly H85 MB LLJ was converging acrs northwestern IA, down toward southeastern IA and the MO/IA border. This flow currently producing isolated to sctrd elevated showers and thunderstorms along this convergence zone, with a few making it into the far western and southern CWA ATTM. Beyond today, building heat dome still on track for the weekend. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Thu Jun 14 2018 Today...Current upstream activity will continue to move acrs western and southern portions of the CWA through mid morning, but ongoing H85-H7 MB dry layer and upper ridge trying to bulge northward may limit eastward progressing and maintenance of the showers/storms this morning. Will cover with low to moderate chc POPS through mid morning, with an outside chance at a elevated hailer(probably sub- severe size hail). Then convective allowing models suggest a small MCV type feature produced from the current stronger convection acrs northwestern into central IA, will roll east-southeastward acrs the central into northern CWA from mid morning to mid afternoon before exiting off to the east. At the same time, mid to upper level ridging expected to continue to amplify/sharpen up a bit, along with normal diurnal veering/weakening of the low level jet(LLJ), suggests that precip should decrease and stratify out around the circulation as it moves acrs the central into eastern CWA during this time. Will still carry moderate to high CHC POPS around the passing wave through at least early afternoon. Associated cloud debris hanging on for much of the day should put a hindrance on sfc temp warm up potential, although do expect some post-wave cloud thinning over some locations later this afternoon. Highs generally in the upper 70s north, to the low to mid 80s south of I80. With the extent of warm air advection aloft occurring today, it would be warmer at the sfc if low level winds were to be more southerly along with thinning cloud cover. Tonight...There should be a lull in any precip activity acrs the local area during the evening, as the upper ridge axis continues to amplify up along and just west of the mid to upper MS RVR valley. Several models suggest re-invigorated 25-35 KT southwesterly LLJ to converge on western periphery of another ridge-rising vort max after midnight, resulting in sctrd storm development mainly along and east of the MS RVR late tonight acrs NW IL and the I80 corridor east of the quad City area. the NAM-based models most bullish with this idea, while the 00z ECMWF suggests the nocturnal storms to mainly fire just to the north/northeast acrs WI, with the local area dry and capped by suppressive amplifying upper ridge axis. But can't ignore the convergent LLJ signal and will have moderate to high CHC POPs in the far east late tonight after midnight, if even for elevated storms. Some bulk shear profiles of 20-30 KTs along with adequate mid layer lapse rates also would support storms as long as they initiate just east and northeast of prime H85-H7 convergent axis. .LONG TERM...(Friday through next Wednesday) ISSUED AT 330 AM CDT Thu Jun 14 2018 Main focus is on the hot and humid weather setting in for the weekend. The overall setup is favorable for building heat and at least moderate summer humidity levels from Friday into Monday. This amplified pattern is then expected to break down early next week bringing back periodic chances for thunderstorms and temperatures closer to, and possibly even below, mid June normals. Friday: There is decent agreement in the models supporting showers and thunderstorms developing around sunrise mainly east of the MS river into NW IL in an area of elevated convergence and instability. For now, this is advertised as slight to low chance pops, with anything that develops likely dissipating and moving east of the area by midday. There does, however remain a suggestion of a low level convergence boundary lingering through the afternoon in that area, which could re-fire convection, depending on how fast the capping heat builds in aloft. Otherwise, strong warm advection in a breezy southwest low level flow will push temperatures into the lower to mid 90s with dewpoints climbing into the upper 60s and lower 70s for uncomfortable humidity levels and heat index readings reaching 100 in many locations in the afternoon. The airmass that moves in Friday will then remain in place Saturday through at least early Monday. The overall setup is still favorable for hot weather and will maintain highs in the 90s and heat index readings peaking in the 100 to 105 range each day. There remains some uncertainty in how high surface dewpoints can be maintained as winds become breezy from the southwest each day. The latest ECMWF is suggesting significantly lower dewpoints over the drier south, but also maintains higher 850 mb temperatures and highs several degrees above the GFS. The overall message, however, has not changed and a heat advisory will likely be needed. Models are now faster with a shortwave that suppresses the 500 mb ridge and drops a cold front through the area for a return of thunderstorm chances Monday afternoon and evening. Tuesday through Wednesday: Depending on the strength and progression of Monday's boundary, and possible lingering rain and thunderstorms, Tuesday's advertised highs in the lower to mid 80s could be too warm. Similarly, based on the GFS and ECMWF, Wednesday may see surface winds from the north to northeast under a northwest flow aloft, and incoming surface high, which could limit highs to the 70s. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) ISSUED AT 654 AM CDT Thu Jun 14 2018 VFR level cloud cover at most spots today, will have to watch the sctrd storms getting into the VCNTY of CID and MLI, and probably affect the BRL site at times this morning through midday. They should weaken as they move east away from the better support acrs western into central IA. Then during much of the afternoon and evening, a precip lull with ongoing VFR CIGs and southeast sfc winds of 8-12 KTs. Then the late night watch will be on for more storms developing especially after midnight, but they may form mainly east of the TAF sites. ..12.. && .HYDROLOGY... Issued at 330 AM CDT Thu Jun 14 2018 Flooding due to last weekend's heavy rainfall continues along portions of the Cedar and Wapsipinicon Rivers. On the Cedar River, the river appears to have crested above action stage at Vinton last evening. Downstream, flood warnings continue for minor flooding over the next several days at Cedar Rapids and Conesville. Latest trends suggest Conesville has been rising a bit slower than forecast and could potentially crest lower than the current forecast. Along the Wapsipinicon River, the river crested below flood stage Wednesday morning at Anamosa Shaw Road and the flood warning for minor flooding was cancelled. A secondary rise moving down river is expected to result in a secondary crest above action stage over the weekend. Near Dewitt, the river reached minor flood stage last evening and forecasts have been consistent over the past several runs pushing the river into Moderate flooding this evening. The river is expected to remain in Minor to Moderate flooding through next week. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Sheets AVIATION...12 HYDROLOGY...Sheets
Hazardous weather outlook, Jun 14, 4:33 AM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 433 AM CDT Thu Jun 14 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 433 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will affect areas mainly west of the Mississippi River this morning. A few of the stronger storm cells may produce small hail, as well as frequent cloud to ground lightning. More thunderstorms will be possible later tonight mainly after Midnight and east of the Mississippi River. Hail, lightning and locally heavy downpours will be the primary threats with these late night storms. Some area tributary rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Hot and humid conditions are expected Friday through Monday with daytime highs in the 90s and overnight lows in the 70s. Resulting heat index readings may reach 100 to 105 in the afternoon and evening hours. Thunderstorms are possible Friday morning over northwest Illinois. Severe weather is not expected. Thunderstorms are possible Monday, Tuesday, and Wednesday. It is too soon to determine the potential for severe weather. Flooding is expected on a few area tributary rivers. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. 12/Sheets
In the hours before
Special weather statement, Jun 14, 8:53 AM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
853 AM CDT THU JUN 14 2018
IAC101-107-141445-
Keokuk-Jefferson-
853 AM CDT THU JUN 14 2018
...A STRONG THUNDERSTORM WILL AFFECT KEOKUK AND WESTERN JEFFERSON
COUNTIES UNTIL 945 AM CDT...
At 852 AM CDT, a strong thunderstorm was located near Hedrick, or 12
miles southwest of Sigourney, moving east at 35 mph.
Winds in excess of 40 mph, heavy rain and pea size hail are possible
with this storm.
Locations impacted include...
Fairfield, Sigourney, Hedrick, What Cheer, Richland, Batavia, Delta,
Libertyville, Maharishi Vedic City, Packwood, Harper, Martinsburg,
Hayesville, Abingdon, Keota, Ollie, Pekin, Jefferson County Park,
Sigourney Iowa Airport and Fairfield Municipal Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4139 9241 4143 9195 4094 9194 4096 9218
4116 9218 4116 9241
TIME...MOT...LOC 1352Z 254DEG 31KT 4122 9238
GibbsSpecial weather statement, Jun 14, 10:01 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1001 AM CDT THU JUN 14 2018
IAC087-095-101-107-111-177-183-141600-
Henry-Van Buren-Keokuk-Washington-Jefferson-Iowa-Lee-
1001 AM CDT THU JUN 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...VAN BUREN...
KEOKUK...WASHINGTON...JEFFERSON...SOUTHERN IOWA AND NORTHWESTERN LEE
COUNTIES UNTIL 1100 AM CDT...
At 1001 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Millersburg to near
Maharishi Vedic City to 6 miles southwest of Bloomfield. Movement was
east at 35 mph.
Winds in excess of 40 mph, heavy rain and pea size hail are possible
with these storms.
Locations impacted include...
Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua, Kalona,
New London, Wellman, Winfield, North English, Riverside, Wayland,
Hedrick, Brighton, What Cheer, Richland, Ainsworth, Batavia,
Birmingham and Milton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4151 9241 4151 9230 4163 9230 4164 9183
4151 9183 4151 9154 4141 9148 4116 9148
4116 9137 4097 9137 4060 9165 4061 9218
4116 9218 4116 9241
TIME...MOT...LOC 1501Z 271DEG 31KT 4157 9228 4109 9195 4067 9249
GibbsSpecial weather statement, Jun 14, 11:06 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1106 AM CDT THU JUN 14 2018
IAC107-141630-
Keokuk-
1106 AM CDT THU JUN 14 2018
...A STRONG THUNDERSTORM WILL AFFECT KEOKUK COUNTY UNTIL 1130 AM
CDT...
At 1106 AM CDT, a strong thunderstorm was located 7 miles northwest
of Hedrick, or 12 miles southeast of Oskaloosa, moving northeast at
50 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Sigourney, Hedrick, What Cheer, Delta, Keswick, Harper, Hayesville,
Webster, Thornburg, Sig-Nor Field Airport, Lancaster, Keokuk County
Expo, Lake Belva Deer Park, Yenruogis County Park, Sigourney Iowa
Airport and Keokuk County Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4138 9241 4151 9227 4151 9220 4134 9199
4116 9230 4116 9241
TIME...MOT...LOC 1606Z 226DEG 42KT 4122 9243
GibbsSpecial weather statement, Jun 14, 11:53 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1153 AM CDT THU JUN 14 2018
IAC057-087-101-107-111-115-177-183-141800-
Henry-Des Moines-Van Buren-Louisa-Keokuk-Washington-Jefferson-Lee-
1153 AM CDT THU JUN 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...DES MOINES...
VAN BUREN...SOUTHWESTERN LOUISA...KEOKUK...WASHINGTON...JEFFERSON AND
NORTHWESTERN LEE COUNTIES UNTIL 100 PM CDT...
At 1152 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Richmond to near Maharishi Vedic City to
8 miles northeast of Lake Sundown. Movement was southeast at 40 mph.
Wind gusts up to 50 mph, heavy rain and half inch hail are possible
with these storms.
Locations impacted include...
Burlington, Fairfield, Mount Pleasant, Washington, Wapello,
Sigourney, Columbus Junction, Oquawka, Keosauqua, West Burlington,
Kalona, New London, Mediapolis, Wellman, Winfield, West Point,
Wayland, Danville, Donnellson and Morning Sun.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4151 9241 4151 9164 4102 9094 4092 9096
4081 9110 4058 9150 4057 9169 4061 9173
4060 9218 4116 9218 4116 9241
TIME...MOT...LOC 1652Z 322DEG 35KT 4143 9169 4105 9196 4091 9260
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:53 AM CDT | Special Weather Statement | DVN | Jefferson, Keokuk | 52 min |
| Jun 14, 10:01 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 59 min |
| Jun 14, 11:06 AM CDT | Special Weather Statement | DVN | Keokuk | 24 min |
| Jun 14, 11:53 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 67 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.